MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDESCOPE CORE SMART CABLE; LARYNGOSCOPE, RIGID

VERATHON MEDICAL ULC GLIDESCOPE CORE SMART CABLE; LARYNGOSCOPE, RIGID
Model Number 0600-0783
Medical Device Problem Codes Erratic or Intermittent Display (1182); No Display/Image (1183); Display or Visual Feedback Problem (1184); Poor Quality Image (1408); Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that during an emergency care procedure, using a glidescope core smart cable, the doctor had difficulty plugging in a glidescope spectrum single-use lopro s3 laryngoscope.Once the laryngoscope was forcefully connected, there was no image displayed, only a black screen.Another lopro s3 laryngoscope was obtained and the image was dark.As the doctor entered the patient's airway, the image was dim but once the laryngoscope was advanced further, the light went out.The procedure was completed with a backup core system utilizing a bflex 2 single-use bronchoscope and a glidescope spectrum single-use lopro s3 laryngoscope, however the lighting was also dark and difficult to see for both.No delay in the procedure or harm to the patient was reported.
 
Additional Manufacturer Narrative
A replacement glidescope core smart cable was provided to the customer and the reported glidescope core smart cable used during the reported event was returned to verathon for evaluation along with a glidescope core 2m quickconnect cable and eight (8) glidescope spectrum single-use lopro s3 laryngoscopes.A verathon technical service representative (tsr) evaluated the returned smart cable and was able to confirm the reported cable failure.When connected to verathon's known, good, test equipment, the smart cable produced split screen and the image intermittently cut out.The customer's smart cable failed verathon's device functionality testing.Next, the verathon tsr evaluated the returned glidescope core 2m quickconnect cable but was found to be working as intended.When connected to verathon's known, good, test equipment, no light was observed cutting out or dimming.Next, the verathon tsr evaluated the returned glidescope spectrum single-use lopro s3 laryngoscopes and confirmed that they were difficult to attach to the test cable.When connected to verathon's known, good, test equipment, the laryngoscopes were found to be working as inteneded with no dimming, image dropping, or light cutting out.Upon completion of verathon's device evaluation, the customer's glidescope core smart cable and glidescope spectrum single-use lopro s3 laryngoscopes were scrapped due to the customer already being provided with replacements and there being no repairs available for the devices.The customer's glidescope core 2m quickconnect cable was returned to their facility.Corrective action is not required at this time.Verathon will continue to monitor for trends.

Brand Name
GLIDESCOPE CORE SMART CABLE
Common Device Name
LARYNGOSCOPE, RIGID
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key19702377
Report Number9615393-2024-00098
Device Sequence Number20763370
Product Code CCW
UDI-Device Identifier00879123006509
UDI-Public010087912300650911240423
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0600-0783
Device Catalogue Number0800-0602
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Initial Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown